MAUDE Adverse Event Report: STAAR SURGICAL COMPANY SEE H-10; INTRAOCULAR LENS

STAAR SURGICAL COMPANY SEE H-10; INTRAOCULAR LENS
Model Number CQ2015A
Medical Device Problem Code Device Operates Differently Than Expected (2913)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 12/22/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Collamer® ultraviolet-absorbing posterior chamber three piece foldable intraocular lens.(b)(4).
 
Event or Problem Description
The reporter indicated the surgeon inserted a cq2015a collamer three piece lens, +21.5 diopter, and the lens was damaged.The lens was removed within the same surgery, with no patient injury, no incision enlargement.The backup lens was implanted with no problem and patient is doing well.The reporter indicated the cause of the event was due to tech/loading error, there were no issues with the lens.The reporter indicated another manufacturers injection system was used.
 
Additional Manufacturer Narrative
Device evaluation: the lens was returned in liquid, in lens vial.Visual inspection of the lens found a haptic separated from the lens, multiple tears throughout the optic, and missing pieces from the optic.(b)(4).

Brand Name
SEE H-10
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
STAAR SURGICAL COMPANY
1911 walker avenue
monrovia CA 91016
MDR Report Key6267811
Report Number2023826-2017-00098
Device Sequence Number16158426
Product Code HQL
UDI-Device Identifier00841542102018
UDI-Public(01)00841542102018(17)180930
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
P990013
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2016
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 12/22/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Expiration Date09/30/2018
Device Model NumberCQ2015A
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/14/2017
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 12/22/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date01/20/2017
Supplement Report FDA Received Date03/06/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1